Yunan Liu

Associate Professor

Yunan Liu joined the department as an Assistant Professor in 2011. His research is focused on queuing theory, applied probability and stochastic modeling, with applications to service systems, especially call centers, healthcare systems, and manufacturing systems.


Ph.D. 2011

Doctor of Philosophy in Industrial Engineering

Columbia University

MS 2008

Master of Science

Columbia University

BE 2002

Bachelor of Engineering

Tsinghua University

Research Description

Methodology area: applied probability, stochastic modeling, queueing theory, fluid approximations


Modeling and Simulation of Nonstationary Non-Poisson Arrival Processes
Liu, R., Kuhl, M. E., Liu, Y., & Wilson, J. R. (2019), INFORMS JOURNAL ON COMPUTING, 31(2), 347–366.
Functional law of the iterated logarithm for multi-server queues with batch arrivals and customer feedback
Guo, Y. J., Liu, Y. A., & Pei, R. H. (2018), Annals of Operations Research, 264(1-2), 157–191.
Many-server Gaussian limits for overloaded non-Markovian queues with customer abandonment
Aras, A. K., Chen, X. Y., & Liu, Y. A. (2018), Queueing Systems, 89(1-2), 81–125.
Staffing to stabilize the tail probability of delay in service systems with time-varying demand
Liu, Y. A. (2018), Operations Research, 66(2), 514–534.
Allocation heuristics for high-altitude long- endurance UAV image intelligence platforms
Kim, G., Hodgson, T. J., King, R. E., Liu, Y. N., & Kay, M. G. (2017), Military Operations Research, 22(3), 5–19.
Stabilizing performance in a service system with time-varying arrivals and customer feedback
Liu, Y. N., & Whitt, W. (2017), European Journal of Operational Research, 256(2), 473–486.
Approximations for heavily loaded G/GI/n plus GI queues
Liu, Y. N., Whitt, W., & Yu, Y. (2016), Naval Research Logistics, 63(3), 187–217.
Staffing a service system with non-poisson non-stationary arrivals
He, B. X., Liu, Y. N., & Whitt, W. (2016), Probability in the Engineering and Informational Sciences, 30(4), 593–621.
A law of iterated logarithm for multiclass queues with preemptive priority service discipline
Guo, Y. J., & Liu, Y. N. (2015), Queueing Systems, 79(3-4), 251–291.
Algorithms for time-varying networks of many-server fluid queues
Liu, Y. A., & Whitt, W. (2014), INFORMS Journal on Computing, 26(1), 59–73.

View all publications via NC State Libraries